Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 217, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 28, 2012, 7:35 PM EDT for Clark County, Floyd County, Harrison County, Indiana; Bullitt County, Jefferson County, Kentucky. It was in force for 40 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2012, 7:35 PM EDT (23:35 UTC)
- Expired
- Apr 28, 2012, 8:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Bullitt County, KY, Jefferson County, KY
The radar
The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:52 PM EDT | HAIL 0.75 | New Albany, IN | FALLING FOR 5 TO 10 MINUTES. |
| Apr 28, 7:52 PM EDT | HAIL 1.25 | 5 Nne Shively, KY | IN THE PORTLAND AREA. |
| Apr 28, 7:53 PM EDT | HAIL 1 | Shively, KY | NEAR CRUMS LANE. |
| Apr 28, 7:55 PM EDT | HAIL 1.75 | Louisville, KY | POSSIBLE WINDOW DAMAGE TO CARS. 50 MPH WINDS AS WELL. |
| Apr 28, 7:56 PM EDT | HAIL 1.75 | Louisville, KY | GOLF BALL HAIL REPORTED AT CHURCHILL DOWNS. |
| Apr 28, 7:56 PM EDT | HAIL 2 | Louisville, KY | SLIGHTLY OVER 2 INCH HAIL REPORTED AT CHURCHILL DOWNS. |
| Apr 28, 8:00 PM EDT | HAIL 1 | Louisville, KY | NEAR THE V.A. HOSPITAL. |
| Apr 28, 8:02 PM EDT | HAIL 1.75 | 2 Sw St. Matthews, KY | AT BOWMAN FIELD |
| Apr 28, 8:02 PM EDT | HAIL 1.75 | Louisville, KY | AT IROQUOIS PARK |
| Apr 28, 8:05 PM EDT | HAIL 1.75 | Hillview, KY | |
| Apr 28, 8:06 PM EDT | HAIL 1.75 | Louisville, KY | AT LOUISVILLE INTERNATIONAL AIRPORT. |
| Apr 28, 8:07 PM EDT | HAIL 1.25 | Fern Creek, KY | |
| Apr 28, 8:07 PM EDT | HAIL 1.5 | Louisville, KY | IN HIGHLANDS |
| Apr 28, 8:09 PM EDT | HAIL 1 | Highview, KY | |
| Apr 28, 8:13 PM EDT | HAIL 2 | Highview, KY | |
| Apr 28, 8:14 PM EDT | HAIL 1 | Fern Creek, KY | |
| Apr 28, 8:18 PM EDT | HAIL 1.75 | 4 Nne Mount Washington, KY | |
| Apr 28, 8:20 PM EDT | HAIL 1 | 2 E Fern Creek, KY | HAIL DAMAGE TO VEHICLES AND HOME SIDING. HAIL AT LEAST QUARTER SIZE... QUARTER SIZE HAIL REMAINED IN THE YARD NEARLY AND HOUR AFTER FALLING. IN THE BILLTOWN ROAD AREA. |
| Apr 28, 8:20 PM EDT | HAIL 1.75 | 2 Ese Fern Creek, KY | |
| Apr 28, 8:21 PM EDT | HAIL 2 | 2 Ese Fern Creek, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 28, 6:15 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS53 KLMK 282335
SVRLMK
INC019-043-061-KYC029-111-290015-
/O.NEW.KLMK.SV.W.0217.120428T2335Z-120429T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT SAT APR 28 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 815 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DANGEROUS SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LANESVILLE...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
THE LOUISVILLE WATER FRONT PARK...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
EDWARDSVILLE AND FLOYDS KNOBS...
BRIDGEPORT...
CLARKSVILLE...
LOUISVILLE INTERNATIONAL AIRPORT AND OAK PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW! AVOID WINDOWS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8563 3835 8559 3834 8557 3834 8558
3834 8556 3828 8545 3815 8546 3802 8563
3810 8604 3844 8591
TIME...MOT...LOC 2333Z 289DEG 36KT 3829 8601
WIND...HAIL 60MPH 1.75IN
$$
JSD3 follow-up statements
581
WWUS53 KLMK 282356
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT SAT APR 28 2012
INC061-290005-
/O.CAN.KLMK.SV.W.0217.000000T0000Z-120429T0015Z/
HARRISON IN-
756 PM EDT SAT APR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARRISON COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3838 8563 3834 8558 3834 8556 3828 8545
3815 8546 3802 8563 3808 8591 3816 8591
3818 8590 3819 8591 3844 8591
TIME...MOT...LOC 2355Z 289DEG 36KT 3822 8574
$$
INC019-043-KYC029-111-290015-
/O.CON.KLMK.SV.W.0217.000000T0000Z-120429T0015Z/
FLOYD IN-CLARK IN-JEFFERSON KY-BULLITT KY-
756 PM EDT SAT APR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN BULLITT...JEFFERSON...SOUTHERN CLARK AND EASTERN FLOYD
COUNTIES...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LOUISVILLE...MOVING EAST AT 40 MPH. AT 745 PM EDT GOLF BALL
SIZED HAIL WAS REPORTED AT CHURCHHILL DOWN.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LOUISVILLE...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
LOUISVILLE BOWMAN FIELD...
THIXTON...
FISHERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW! AVOID WINDOWS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8563 3834 8558 3834 8556 3828 8545
3815 8546 3802 8563 3808 8591 3816 8591
3818 8590 3819 8591 3844 8591
TIME...MOT...LOC 2355Z 289DEG 36KT 3822 8574
WIND...HAIL 60MPH 1.75IN
$$
JSD675
WWUS53 KLMK 290005
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
805 PM EDT SAT APR 28 2012
INC019-043-290015-
/O.CAN.KLMK.SV.W.0217.000000T0000Z-120429T0015Z/
FLOYD IN-CLARK IN-
805 PM EDT SAT APR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARK AND EASTERN
FLOYD COUNTIES IS CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8558 3834 8556 3828 8545 3815 8546
3802 8563 3805 8577 3805 8578 3826 8579
3828 8568 3833 8565 3838 8563
TIME...MOT...LOC 0005Z 289DEG 36KT 3819 8562
$$
KYC029-111-290015-
/O.CON.KLMK.SV.W.0217.000000T0000Z-120429T0015Z/
JEFFERSON KY-BULLITT KY-
805 PM EDT SAT APR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN BULLITT AND CENTRAL JEFFERSON COUNTIES...
AT 802 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LOUISVILLE BOWMAN FIELD...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LOUISVILLE...
ST. MATTHEWS...
PROSPECT...
OKOLONA...
LYNDON...
JEFFERSONTOWN...
THIXTON...
FISHERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW! AVOID WINDOWS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3834 8558 3834 8556 3828 8545 3815 8546
3802 8563 3805 8577 3805 8578 3826 8579
3828 8568 3833 8565 3838 8563
TIME...MOT...LOC 0005Z 289DEG 36KT 3819 8562
WIND...HAIL 60MPH 1.75IN
$$
JSD051
WWUS53 KLMK 290019
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT SAT APR 28 2012
KYC029-111-290027-
/O.EXP.KLMK.SV.W.0217.000000T0000Z-120429T0015Z/
JEFFERSON KY-BULLITT KY-
819 PM EDT SAT APR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BULLITT...CENTRAL
AND NORTHERN JEFFERSON COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST. THE SEVERE
THUNDERSTORM WARNING FOR EASTERN JEFFERSON COUNTY CONTINUES.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8558 3834 8556 3828 8545 3815 8546
3802 8563 3805 8577 3805 8578 3826 8579
3828 8568 3833 8565 3838 8563
TIME...MOT...LOC 0005Z 289DEG 36KT 3819 8562
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:17 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 28, 7:17 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 717 PM EDT SAT APR 28 2012 .Forecast Update... Issued at 619 PM EDT Sat Apr 28 2012 Well, after a conference call with SPC, upgrading portions of our western CWA to a Tornado Watch until 11pm EDT. If cells track right along the warm front, a quick spin up could be possible. However, it should be noted the main threats will be large hail and possibly damaging winds if the storms get rooted in the boundary layer. Looks like the largest storm headed into Orange county will be in the cool air, so large hail is expected. Update out shortly. Issued at 555 PM EDT Sat Apr 28 2012 Doing a quick update to delay POPs east of I-65 this evening. Surface boundary stretches from roughly Orange county, IN southeast to northern Bullitt county, KY to northern Madison county, KY. Although storms could develop once cap has broke anywhere along the boundary, it looks like cells over southwest IN will track southeast along the boundary, or just downstream of the boundary in the cool air. If storms remain on the cool side of this, large hail will be the only threat with storms. If storms become rooted in the boundary layer, isolated damaging winds could be a threat, but at this time, this does not look like the main scenario. Other than tweaking POP timing and sky cover, rest of forecast is on track. Update already sent to web. .Short Term (Tonight through Monday morning)... Issued at 330 PM EDT Sat Apr 28 2012 ...Still a potential for scattered severe thunderstorms this afternoon and early evening over southern Indiana and northern part of central Kentucky... A surface analysis shows that at 2 pm EDT a warm front extending east southeast from southwestern Indiana through just north of Louisville to Lexington. This front extends farther west to an area of weak low pressure over northeastern Missouri. This boundary will move just a little more to the northeast before stalling this evening. Strong instability with steep mid-level lapse rates have developed along and just to the south of this boundary. As an ill defined shortwave moves towards southern Indiana this evening, expect a least scattered storms to develop right along or just to the north of this boundary late this afternoon or early this evening. With moderate to strong instability and uni-directional shear, these storms may develop into more organized convection with isolated damaging winds or large hail possible. Feel that our best chance for scattered to numerous storms this evening will lie north of Interstate 64. Although portions of the northern Bluegrass may struggle to reach the lower 70s, highs this afternoon will peak in the upper 70s to the lower 80s. Will put chances of convection around 50% along our northern border this evening, reducing chances to slight just south of Interstate 64. Current and forecast soundings show a cap over southern Kentucky. This will likely preclude convection this evening. The wave responsible for the anticipated Indiana convection this evening will move off to the northeast early Sunday. Any scattered showers will diminish across the northern Bluegrass during the pre-dawn hours Sunday. A cold front will sag south towards south central Kentucky Sunday morning, shifting winds to the east and bringing cooler temperatures and variable cloudiness to the northern half of our forecast area. On Sunday, any afternoon instability will be tempered by increased cloud cover, despite a lack of any upper air features, will continue with a slight chance of showers. Temperatures Sunday will range from near 70 across the Bluegrass to the lower 80s near Tennessee. .Long Term (Sunday Night through Friday)... Issued at 335 PM EDT Apr 28 2012 Monday through Saturday... Weak short waves riding through a relatively zonal upper air flow through the week will bring a few opportunities for little more than garden variety thunderstorms during the week. With the gulf opened up, surface dew points will remain at or above the mid 50s until for most of the week, helping to supply moisture for any storms that do pop up. The most significant looking opportunity for precipitation during the period appears to be from Thursday night through Friday as a cold front associated with a weakening trof is progged to move through the eastern half of the U.S. The GFS keeps this feature together a bit better than the ECMWF, but this far expect all model solutions to change a few more times before the period approaches so will generally hold POPs into the 30s and 40s. With the juicy southerly flow off the gulf, minimum temperatures will remain above normal through the period with readings mainly in the 60s. Lows could drop into the 50s across the area Saturday morning if the aforementioned cold front remains intact as it crosses the Ohio River. Max temps through the week will be 10-15 degrees above normal - in the lower to mid 80s. Like the min temperatures, these should drop a bit on Saturday after the weak cold frontal passage, but will still be in the mid 70s to around 80. && .Aviation (00Z TAF Issuance)... Updated at 715 PM EDT Sat Apr 28 2012 Large, severe thunderstorm about 30 miles northwest of SDF will approach the terminal by 0000z-0015z. Large hail, gusty winds over 40-50 knots possible, and VSBYs below 1SM from heavy rain will be very likely. Lightning and a gust front should hit the airport first, followed by the torrential rain and continued wind gusts. This is tracking along a boundary, which continues to waver north and south of SDF and LEX. May continue a variable wind, and handle thunderstorm wind gusts better within a TEMPO. Thinking this will reach LEX by 02z. BWG will remain dry with high cirrus working into the terminal from anvil blow-off. The threat for on and off TSRA for SDF and LEX will last through the overnight hours, with winds shifting around to the northeast and becoming light. After 15z tomorrow, with the front sagging south, looks like all terminals will have a chance for TSRA but will leave out of TAFs for now. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Updatea..........AL Short Term.......JSD Long Term........JBS Aviation.........AL
Hazardous weather outlook, Apr 28, 6:25 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE LOUISVILLE KY 625 PM EDT SAT APR 28 2012 INZ076>079-083-084-090>092-KYZ030>037-039>043-049-292000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- CLARK KY- 625 PM EDT SAT APR 28 2012 /525 PM CDT SAT APR 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY BY EARLY TO MID EVENING. MODERATE INSTABILITY COUPLED WITH INCREASING WINDS ALOFT MAY ALLOW FOR THE DEVELOPMENT OF LARGE HAIL AND ISOLATED DAMAGING WINDS WITH THE STRONGEST STORMS. ANY THREAT FOR SEVERE WEATHER WILL GENERALLY STAY ALONG AND NORTH OF INTERSTATE 64 WHERE A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 11 PM EDT. ALSO...A TORNADO WATCH HAS BEEN ISSUED FOR LOCATIONS WEST OF I-65. THE OVERALL THREAT WITH STRONG STORMS WILL BE HAIL AND POSSIBLY HIGH WINDS...BUT A QUICK SPIN-UP TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY WITH A BETTER CHANCE OF MORE WIDESPREAD STORMS ON TUESDAY. ANY STORMS THAT DEVELOP WILL PRODUCE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AFTERNOON AND FRIDAY AS A COLD FRONT APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN INDIANA THIS EVENING. INZ089-KYZ023>029-038-045>048-053>057-061>067-070>078-081-082- 292000- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-SPENCER KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 625 PM EDT SAT APR 28 2012 /525 PM CDT SAT APR 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STORMS MAY DEVELOP OVER CENTRAL KENTUCKY BY MID TO LATE EVENING...DIMINISHING IN INTENSITY AFTER MIDNIGHT. ANY STORM MAY PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY WITH A BETTER CHANCE OF MORE WIDESPREAD STORMS ON TUESDAY. ANY STORMS THAT DEVELOP WILL PRODUCE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AFTERNOON AND FRIDAY AS A COLD FRONT APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD/JS
In the hours before
Local storm report, Apr 28, 7:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 S PAOLI 38.49N 86.47W
04/28/2012 E1.50 INCH ORANGE IN NWS EMPLOYEE
&&
EVENT NUMBER LMK1200540
MRCLocal storm report, Apr 28, 7:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL FRENCHTOWN 38.32N 86.22W
04/28/2012 E0.75 INCH HARRISON IN TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
EVENT NUMBER LMK1200541
MRCLocal storm report, Apr 28, 7:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 N RAMSEY 38.35N 86.15W
04/28/2012 E1.75 INCH HARRISON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200542
MRCLocal storm report, Apr 28, 7:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL PALMYRA 38.41N 86.11W
04/28/2012 E1.75 INCH HARRISON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200544
MRCLocal storm report, Apr 28, 7:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 W GEORGETOWN 38.30N 86.04W
04/28/2012 E1.00 INCH HARRISON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200545
MRCLocal storm report, Apr 28, 7:34 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 5 N CORYDON 38.29N 86.13W
04/28/2012 E1.00 INCH HARRISON IN TRAINED SPOTTER
DIME SIZE HAIL COVERED THE GROUND.
&&
EVENT NUMBER LMK1200546
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:22 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 38 min |
| Apr 28, 6:54 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 81 min |
| Apr 28, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Crawford, Floyd, Harrison, Orange, Washington | 46 min |
| Apr 28, 7:08 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 37 min |
| Apr 28, 7:57 PM EDT | Special Weather Statement | LMK | Scott | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.